MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PLASTIPAK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON, S.A. BD PLASTIPAK¿ SYRINGE; PISTON SYRINGE
Catalog Number 300613
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that excessive amounts of barium, potassium, and zinc were found in 2 bd plastipak¿ syringes.The following information was provided by the initial reporter: "we have received x2 product 12044717 lot2211058 on bl3173997230.After testing it turns out that the product cannot be used due to the presence of too much barium, potassium and zinc.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or photos received by our quality team for evaluation.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Ten retained samples from the same lot were evaluated, no foreign matter can be seen out or inside the syringes.Syringes are examined at the microscope (10x) not finding any particle.Raw material is received with a quality certificate ensuring the material provided is safe and adequate for medical use.Upon inspection of the certificate provided by customer showing results of chemical composition, iso 17294 is referenced.This iso specifies a method for determination of chemicals in water.This does not mean the chemicals found came from the medical device since the assay is for water.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Manufacturing for this product is performed in a clean room which is kept under a positive pressure to reduce the chance of foreign matter.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD PLASTIPAK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16475888
Report Number3003152976-2023-00040
Device Sequence Number3150339
Product Code FMF
UDI-Device Identifier00382903006137
UDI-Public00382903006137
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300613
Device Lot Number2211058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown